Alert archive / Pennsylvania / Beach Hazards Statements in 2017

Beach Hazards Statement 21, NWS Cleveland, OH

September 3, 2017Erie County, Pennsylvania

NWS Cleveland, OH issued this beach hazards statement at Sep 3, 2017, 9:57 PM EDT for Erie County, Pennsylvania. It took effect at Sep 4, 2017, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 9:57 PM EDT (01:57 UTC)
In effect from
Sep 4, 2017, 10:00 AM EDT
Expired
Sep 5, 2017, 3:45 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WHUS41 KCLE 040157
CFWCLE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
957 PM EDT SUN SEP 3 2017

PAZ001-041000-
/O.NEW.KCLE.BH.S.0021.170904T1400Z-170905T0800Z/
NORTHERN ERIE-
957 PM EDT SUN SEP 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A BEACH
HAZARDS STATEMENT, WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT.

* LOCATIONS...LAKE ERIE BEACHES OF ERIE COUNTY PENNSYLVANIA.

* TIMING...10 AM MONDAY TO 4 AM TUESDAY.

* IMPACTS...HIGH SWIMMING RISK FROM WAVES AND DANGEROUS CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN SWIMMING RISKS EXIST
FROM A COMBINATION OF WIND AND LARGE WAVES INCLUDING RIP CURRENTS
AND LONGSHORE CURRENTS. THESE SWIMMING RISKS CAN CREATE LIFE-
THREATENING CONDITIONS EVEN FOR GOOD SWIMMERS. FOLLOW THE
INSTRUCTION OF LOCAL AUTHORITIES OR STAY OUT OF THE WATER.

&&

$$
5 follow-up statements
097 
WHUS41 KCLE 040739
CFWCLE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EDT MON SEP 4 2017


PAZ001-041545-
/O.CON.KCLE.BH.S.0021.170904T1400Z-170905T0800Z/
NORTHERN ERIE-
339 AM EDT MON SEP 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING THROUGH LATE TONIGHT...

* LOCATIONS...LAKE ERIE BEACHES OF ERIE COUNTY PENNSYLVANIA.

* TIMING...10 AM MONDAY TO 4 AM TUESDAY.

* IMPACTS...HIGH SWIMMING RISK FROM WAVES AND DANGEROUS CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN SWIMMING RISKS EXIST
FROM A COMBINATION OF WIND AND LARGE WAVES INCLUDING RIP CURRENTS
AND LONGSHORE CURRENTS. THESE SWIMMING RISKS CAN CREATE LIFE-
THREATENING CONDITIONS EVEN FOR GOOD SWIMMERS. FOLLOW THE
INSTRUCTION OF LOCAL AUTHORITIES OR STAY OUT OF THE WATER.

&&

$$
312 
WHUS41 KCLE 041314
CFWCLE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
914 AM EDT MON SEP 4 2017

PAZ001-042115-
/O.CON.KCLE.BH.S.0021.170904T1400Z-170905T0800Z/
NORTHERN ERIE-
914 AM EDT MON SEP 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATIONS...LAKE ERIE BEACHES OF ERIE COUNTY PENNSYLVANIA.

* TIMING...THROUGH 4 AM TUESDAY.

* IMPACTS...HIGH SWIMMING RISK FROM WAVES AND DANGEROUS CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN SWIMMING RISKS EXIST
FROM A COMBINATION OF WIND AND LARGE WAVES INCLUDING RIP CURRENTS
AND LONGSHORE CURRENTS. THESE SWIMMING RISKS CAN CREATE LIFE-
THREATENING CONDITIONS EVEN FOR GOOD SWIMMERS. FOLLOW THE
INSTRUCTION OF LOCAL AUTHORITIES OR STAY OUT OF THE WATER.

&&

$$
724 
WHUS41 KCLE 041932
CFWCLE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT MON SEP 4 2017

PAZ001-050345-
/O.CON.KCLE.BH.S.0021.000000T0000Z-170905T0800Z/
NORTHERN ERIE-
332 PM EDT MON SEP 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATIONS...LAKE ERIE BEACHES OF ERIE COUNTY PENNSYLVANIA.

* TIMING...THROUGH 4 AM TONIGHT.

* IMPACTS...HIGH SWIMMING RISK FROM WAVES AND DANGEROUS CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN SWIMMING RISKS EXIST
FROM A COMBINATION OF WIND AND LARGE WAVES INCLUDING RIP CURRENTS
AND LONGSHORE CURRENTS. THESE SWIMMING RISKS CAN CREATE LIFE-
THREATENING CONDITIONS EVEN FOR GOOD SWIMMERS. FOLLOW THE
INSTRUCTION OF LOCAL AUTHORITIES OR STAY OUT OF THE WATER.

&&

$$
574 
WHUS41 KCLE 050158
CFWCLE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
958 PM EDT MON SEP 4 2017

PAZ001-050800-
/O.CON.KCLE.BH.S.0021.000000T0000Z-170905T0800Z/
NORTHERN ERIE-
958 PM EDT MON SEP 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* LOCATIONS...LAKE ERIE BEACHES OF ERIE COUNTY PENNSYLVANIA.

* TIMING...THROUGH 4 AM TONIGHT.

* IMPACTS...HIGH SWIMMING RISK FROM WAVES AND DANGEROUS CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN SWIMMING RISKS EXIST
FROM A COMBINATION OF WIND AND LARGE WAVES INCLUDING RIP CURRENTS
AND LONGSHORE CURRENTS. THESE SWIMMING RISKS CAN CREATE LIFE-
THREATENING CONDITIONS EVEN FOR GOOD SWIMMERS. FOLLOW THE
INSTRUCTION OF LOCAL AUTHORITIES OR STAY OUT OF THE WATER.

&&

$$
458 
WHUS41 KCLE 050745
CFWCLE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT TUE SEP 5 2017


PAZ001-050845-
/O.CAN.KCLE.BH.S.0021.000000T0000Z-170905T0800Z/
NORTHERN ERIE-
345 AM EDT TUE SEP 5 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE BEACH
HAZARDS STATEMENT. SWIMMING RISKS DUE TO LARGE WAVES AND RIP 
CURRENTS HAVE DIMINISHED.



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 9:33 PM EDT, 24 minutes earlier.

Area forecast discussion, Sep 3, 9:33 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
933 PM EDT Sun Sep 3 2017

.SYNOPSIS...
High pressure will build across the region tonight and most of
tomorrow. A strong cold front will dive southeast across the
local area Monday night. A series of upper level troughs will
rotate across the region during the middle part of the week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Clear skies prevail across the area at this time as a high
pressure ridge begins to build east across the area overnight.
Fair weather will be short lived as a cold front approaches from
the west Monday evening. Otherwise, it should be a nice quiet
night overnight with little change with this update.

Previous Discussion...

High pressure off to our southeast will make for dry and mostly
clear conditions tonight. Low temperatures will be near 60
along the lakeshore and in the middle 50s elsewhere.

Monday will be warm with highs in the lower to perhaps middle 80s
with gradually increasing clouds throughout the day. The area of
high pressure will slide off the East Coast tomorrow, which will
allow a cold front to approach northwest Ohio by the late afternoon
and evening hours. Thunderstorm chances should hold off until at
least mid-to-late afternoon across northwest Ohio. As the front
swings through Monday evening into Monday night, expect thunderstorm
chances to increase from west to east across the entire area. A
storm or two could be strong to severe across northwest Ohio, but
the odds of severe storms farther east are low as the timing will
not be ideal.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Unsettled and cool weather is expected during the period. By the
start of the period the local area will behind a strong cold
front with cold air advection ongoing. A series of upper level
troughs will rotate across the area through the middle portion
of the week resulting in nearly continuous chances for showers
downwind of the lake and occasional chances elsewhere. There
will be a lot of clouds most of the week as well. The models are
having small differences with the timing of the troughs but
this should have little impact on the practical weather. Best
chances for showers during the period will likely be on
Thursday. By that time 850 mb temps will be plus 5 degrees or
cooler. Temperatures may sneak into the 70s for highs Tuesday
but by Thursday we will be lucky to get to the middle 60s which
is about 10 degrees below normal.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The trough aloft will be slow to move east and should be overhead by
Thursday and linger through Friday. The models have been consistent
dropping at least a couple of short waves through the trough
although the timing is not at all certain at this point. The models
are a couple of degrees colder at 850 mb than yesterday.  Will keep
a chance of showers through Friday, mainly in the snowbelt of
extreme northeast OH and northwest PA. Temperatures will not get out
of the 60s especially where the clouds are considerable.

Ridging should increase quickly by the weekend. The surface high
should be overhead by Sunday. Temperatures will recover to within a
couple of degrees of normal by Sunday although the low level flow
may come around from the ENE by Sunday which is not the optimum
situation for warming.

&&

.AVIATION /00Z Monday THROUGH Friday/...
Clouds are pushing east with the remnants of the tropical system
allowing for some clearing to take place. Mainly a few high
clouds will be around overnight tonight. Winds will gradually
shift around to the southwest with time by morning as a cold
front approaches the region and increase with time as well. Cold
front will arrive later in the afternoon and evening hours from
west to east. The front will bring with it showers and
thunderstorms and potential for strong damaging winds in the
strong thunderstorms. This will occur primarily toward dark.

OUTLOOK...Non-VFR possible in showers on Tuesday morning.
Periodic non-VFR Wednesday night through Friday.

&&

.MARINE...
Winds remain gusty west southwest on the east half of Lake Erie and
he small craft advisory will remain in effect. Winds will back to
southwest and diminish some this evening as high pressure slides
across the Ohio Valley but the southwest winds will increase by
Monday morning ahead of a cold front approaching from the west. The
southwest winds on Monday will reach or exceed small craft criteria
all along the south shore although the higher waves will be
offshore. Will not post the Monday small craft advisory until the
Sunday advisory expires.

The cold front will cross the lake Monday evening and the pattern
will become fall-like once again with a west northwest flow. Winds
will likely not be all that strong. A trough aloft will settle in
across the eastern lakes and instability showers will develop at
times the second half of the week. It will be cool enough aloft for
a little thunder and perhaps a threat of waterspouts.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Beach Hazards Statement from Monday morning through late
     Monday night for PAZ001.
MARINE...Small Craft Advisory from 10 AM Monday to 4 AM EDT Tuesday for
     LEZ142>149.

&&

SYNOPSIS...Kubina
NEAR TERM...Lombardy/Mottice
SHORT TERM...Kubina
LONG TERM...Kosarik
AVIATION...Lombardy
MARINE...Kosarik
Hazardous weather outlook, Sep 3, 3:52 AM EDT, 18 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 AM EDT Sun Sep 3 2017

LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033-
036>038-047-PAZ002-003-040800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
352 AM EDT Sun Sep 3 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-040800-
Lake-Ashtabula Lakeshore-Northern Erie-
352 AM EDT Sun Sep 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Pennsylvania, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.